I have been put on. Prednisone 60 mg twice daily for sever asthma attack. And have been on prednisone for a long time. I am trying to cut back just by 20 mg and I am in so much joint pain, I have not slept for two days. The pain is in the bones.
yes, it can cause joint pain but I agree with Kaismama, this is dangerous and you should not do this without your Drs approval and help. A sever asthma attack can be fatal. This stuff has been controlling your symptoms and trying to drop off too fast can trigger a sever attack and sometimes even with medical intervention, people die. It is just very dangerous!
Your Osteo was being masked with the high dose prednisone. When they put me on very high levels I find it a wonderful pain killer for inflammatory disease. As I came down I found aches to arise. I am weaning down yet again, very slowly. I hurt. I now take Vicodin dally.
So doctors balance controlling the most dangerous symptoms, asthma, against damage, high dose prednisone and increasing the osteo.
Take the pain meds you ought to be getting and reduce only at the doctors orders. Coming down too fast on prednisone, that was 40 at night, right? Can also cause severe reactions including heart trouble, seizures and so forth. What ever is weakest in your body will be what starts to suffer first. Sounds like it is the asthma. Make an appointment with your doctor, an extended appointment time, sit down and talk. Bring questions and tell him your concerns.
You are being treated in order of what is worse. Life threatening is at the top. Together, you will be able to find a plan. Stay in touch and be very careful. This can be controlled and improved. Be your own advocate and take control of your health with good information. That will help you with decisions down the line.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Oct 2011 • 3 answers
Updated 1 Jun 2018 • 10 answers
Updated 8 Oct 2013 • 1 answer
What can help withdrawl from the drug Prednisone? I am having joint pain at the top of legs and bad?
Updated 4 Mar 2012 • 3 answers
Updated 26 Apr 2015 • 5 answers